Alert archive / West Virginia / Freeze Watches in 2021
Freeze Watch 6, NWS Charleston, WV
NWS Charleston, WV issued this freeze watch at May 10, 2021, 8:15 PM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at May 12, 2021, 1:00 AM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- May 10, 2021, 8:15 PM EDT (00:15 UTC)
- In effect from
- May 12, 2021, 1:00 AM EDT
- Expired
- May 11, 2021, 12:12 PM EDT
- In force
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1165 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
804 WWUS71 KRLX 110015 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 815 PM EDT Mon May 10 2021 WVZ523-525-526-110815- /O.NEW.KRLX.FZ.A.0006.210512T0500Z-210512T1300Z/ Northwest Pocahontas-Northwest Randolph-Southeast Randolph- Including the cities of Snowshoe, Elkins, and Harman 815 PM EDT Mon May 10 2021 ...FREEZE WATCH IN EFFECT FROM LATE TUESDAY NIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as upper 20s expected. * WHERE...Randolph and Northwest Pocahontas Counties. * WHEN...From late Tuesday night through Wednesday morning. * IMPACTS...Frost and freeze conditions will damage crops and other sensitive vegetation, and could damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes, they should be wrapped, drained, or allowed to drip slowly. && $$
3 follow-up statements
722 WWUS71 KRLX 110815 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 415 AM EDT Tue May 11 2021 WVZ523-525-526-111615- /O.CON.KRLX.FZ.A.0006.210512T0500Z-210512T1300Z/ Northwest Pocahontas-Northwest Randolph-Southeast Randolph- Including the cities of Snowshoe, Elkins, and Harman 415 AM EDT Tue May 11 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Randolph and Northwest Pocahontas Counties. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Freeze conditions will damage crops and other sensitive vegetation, and could damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes, they should be wrapped, drained, or allowed to drip slowly. && $$ TRM
052 WWUS71 KRLX 111240 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 840 AM EDT Tue May 11 2021 WVZ523-525-526-112045- /O.CON.KRLX.FZ.A.0006.210512T0500Z-210512T1300Z/ Northwest Pocahontas-Northwest Randolph-Southeast Randolph- Including the cities of Snowshoe, Elkins, and Harman 840 AM EDT Tue May 11 2021 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... * WHAT...Sub-freezing temperatures as low as 30 possible. * WHERE...Randolph and Northwest Pocahontas Counties. * WHEN...From late tonight through Wednesday morning. * IMPACTS...Freeze conditions will damage crops and other sensitive vegetation, and could damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes, they should be wrapped, drained, or allowed to drip slowly. && $$
172 WWUS71 KRLX 111612 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 1212 PM EDT Tue May 11 2021 WVZ523-525-526-120200- /O.UPG.KRLX.FZ.A.0006.210512T0500Z-210512T1300Z/ /O.NEW.KRLX.FZ.W.0011.210512T0500Z-210512T1300Z/ Northwest Pocahontas-Northwest Randolph-Southeast Randolph- Including the cities of Snowshoe, Elkins, and Harman 1212 PM EDT Tue May 11 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Northwest Pocahontas, Northwest Randolph and Southeast Randolph Counties. * WHEN...From 1 AM to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ WVZ524-120200- /O.NEW.KRLX.FZ.W.0011.210512T0500Z-210512T1300Z/ Southeast Pocahontas- Including the city of Marlinton 1212 PM EDT Tue May 11 2021 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 35 expected. * WHERE...Southeast Pocahontas County. * WHEN...From 1 AM to 9 AM EDT Wednesday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040- 519>522-120200- /O.NEW.KRLX.FR.Y.0005.210512T0500Z-210512T1300Z/ Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Mason-Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie- Doddridge-Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur- Barbour-Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Webster- Including the cities of New Lexington, Crooksville, Somerset, McConnelsville, Stockport, Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, Hamden, Pomeroy, Gallipolis, Point Pleasant, New Haven, Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, Paden City, Sistersville, Middlebourne, Spencer, Elizabeth, Grantsville, Harrisville, Pennsboro, West Union, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington, Summersville, Craigsville, Birch River, Richwood, Holly River State, Webster Springs, and Cowen 1212 PM EDT Tue May 11 2021 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM EDT WEDNESDAY... * WHAT...Temperatures as low as 35 will result in frost formation. * WHERE...Portions of southeast Ohio and central, northeast, northern, southeast and western West Virginia. * WHEN...From 1 AM to 9 AM EDT Wednesday. * IMPACTS...Frost could kill sensitive outdoor vegetation if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ROCHE
What forecasters said that day
The local office's own words before this freeze watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this freeze watch went out at May 10, 7:48 PM EDT, 27 minutes earlier.
Area forecast discussion, May 10, 7:48 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 748 PM EDT Mon May 10 2021 .SYNOPSIS... Weak cold front crosses Tuesday morning. High pressure builds in and remains in place through the end of the week, amid weak upper level systems crossing. && .NEAR TERM /THROUGH TUESDAY/... As of 615 PM Monday... Aside from a few adjustments to temperatures to better reflect the current observations, no significant changes have been made at this time. As of 235 PM Monday... The lower clouds along the mountains will continue to gradually move out through the evening, however additional cloud cover is expected to move in again tonight as a shortwave passes through the area. It may be possible that a few light rain showers cross the area tonight and tomorrow as well along this shortwave, so have some slight chances for showers possible, particularly along the mountains. High pressure and much drier air will push into the area tomorrow afternoon giving way to quieter weather by tomorrow night. Low temperatures tonight will be in the upper 30s to mid 40s for much of the area. Have leaned slightly on the warmer side of guidance as the second wave of cloud cover moves in for the night. Tomorrow's temperatures are expected to be in the low to mid 60s for the lowlands and upper 40s to 50s for the higher elevations. && .SHORT TERM /TUESDAY NIGHT THROUGH WEDNESDAY NIGHT/... As of 155 PM Monday... High pressure will keep conditions dry during the period. Still looking at the potential for frost across the north, along with possible freezing conditions across the northern mountains Wednesday morning. Southern zones should be spared, as cloud cover streaming north from a disturbance to the south will keep conditions less conducive to frost. High pressure remains in control on Thursday. Areas of frost will be possible again across the north Thursday morning. Will maintain mention in the HWO. && .LONG TERM /THURSDAY THROUGH MONDAY/... As of 1155 AM Monday... High pressure, with dry and slightly warmer conditions on Thursday, although Thursday morning may see areas of frost in the mountainous counties. Showers, and occasional storms will affect the region at times Friday through the remainder of the extended, along with a gradual warming trend, as several disturbances affect the area. None of these appear as though they will be overly impactful at this time. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... As of 745 PM Monday... VFR conditions are currently present at all sites this evening. During the night, cloud cover will increase as a shortwave crosses through the area. The majority of sites are expected to remain at VFR throughout the valid TAF period. At BKW and EKN, a period of MVFR/IFR conditions is possible late tonight if fog develops, but confidence is low in this occurring. Calm to light north to northwest winds are expected through the night. On Tuesday, winds remain from the northwest with sustained speeds of 5-10KTs and some 15-20KT gusts possible. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z WEDNESDAY... FORECAST CONFIDENCE: High. Low for fog. ALTERNATE SCENARIOS: A few light rain showers may occur tonight. CIGs/VIS at BKW and EKN may vary depending on whether or not fog develops late tonight. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 22 23 00 01 02 03 04 05 06 07 08 09 EDT 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 CRW CONSISTENCY H H H H H H H H H H M L HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY M L H H H H L L L L L L EKN CONSISTENCY H H H H H H H H H M L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 00Z WEDNESDAY... No widespread IFR conditions are forecast. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...SL/CG NEAR TERM...CG/JLB SHORT TERM...SL LONG TERM...SL AVIATION...JLB
Hazardous weather outlook, May 10, 4:44 AM EDT, 15 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 444 AM EDT Mon May 10 2021 WVZ522-523-525-526-110845- Southeast Webster-Northwest Pocahontas-Northwest Randolph- Southeast Randolph- 444 AM EDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of the northern mountains of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A light freeze may occur Tuesday night into Wednesday morning. Frost may also develop. Frost is possible again Wednesday night into Thursday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ066-067-075-076-083>086-WVZ007>011-016>020-027>032-039-040- 519>521-524-110845- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia-Mason- Jackson WV-Wood-Pleasants-Tyler-Roane-Wirt-Calhoun-Ritchie-Doddridge- Clay-Braxton-Gilmer-Lewis-Harrison-Taylor-Upshur-Barbour- Northwest Nicholas-Southeast Nicholas-Northwest Webster- Southeast Pocahontas- 444 AM EDT Mon May 10 2021 This Hazardous Weather Outlook is for portions of southeast Ohio, the northern lowlands of West Virginia, and portions of the northern and central mountains of West Virginia. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Frost may occur Tuesday night into Wednesday morning, and perhaps again Wednesday night into Thursday morning for some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013>015-024>026-033-034- 515>518-110845- Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne- Cabell-Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette- 444 AM EDT Mon May 10 2021 This Hazardous Weather Outlook is for northeast Kentucky, far southeast Ohio, southwest Virginia, and southern West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. TRM
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 12:12 PM EDT | Frost Advisory | RLX | Barbour, Braxton, Calhoun, Clay, Doddridge, Gilmer and 14 more | 21 hr |
| May 11, 12:12 PM EDT | Freeze Warning | RLX | Pocahontas, Randolph | 21 hr |
Nearby
Freeze Watches in West Virginia, 2021Every freeze watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.